The Pacific Northwest Regional NLP Workshop (NW-NLP 2010)
|9:30||Gather (Coffee Break Food Available)|
|10:00||Welcome to NW NLP (10min)|
|10:10||Introduction Blitz (50min)|
|11:00||Coffee Break (30min)|
|Extended Abstract Session -- SMT|
|11:30||Baskaran Sankaran, Ajeet Grewal and Anoop Sarkar. Incremental Decoding for Phrase-based Statistical Machine Translation|
|12:00||Ann Clifton and Anoop Sarkar. Morphology Generation for Statistical Machine Translation Using Conditional Random Fields|
|12:30||Lunch (1h 15min)|
|Extended Abstract Session -- Other Topics in NLP|
|1:45||Maider Lehr and Izhak Shafran. Using duration features in a discriminative joint acoustic, duration, and language model for speech recognition|
|2:15||Nicholas FitzGerald, Giuseppe Carenini and Raymond Ng. ASSESS: Abstractive Summarization System for Evaluative Statement Summarization|
|2:45||Shafiq Joty, Giuseppe Carenini, Gabriel Murray and Raymond Ng. Exploiting Conversation Features for Finding Topics in Emails|
|3:15||Poster Session (and Coffee Break) (1h 15min)|
|Full Paper Session|
|4:30||Ethan Selfridge and Peter Heeman. Importance-Driven Turn-Bidding for Spoken Dialogue Systems|
|5:00||Yudong Liu, Gholamreza Haffar and Anoop Sarkar. Latent SVMs for Semantic Role Labeling using LTAG Derivation Trees|
|5:30||Nathan Bodenstab, Brian Roark and Keith Hall. Exponential Decay Pruning for Variable Beam-Search Parsing|
|6:00||Coffee Break (15min)|
|6:15||Awards for Best Presentation and Best Poster|
|Abu Mohammad Hammad Ali||Designing a discourse parser for the evaluative text genre|
|Eric Bell, Liam McGrath and Michelle Gregory||Verb-Triggered Event Detection and Classication|
|Aaron Dunlop and Brian Roark||Optimizing CYK parsing on modern processors|
|Sauleh Eetemadi and Hayder Radha||Effects of Parallel Corpus Selection on Statistical Machine Translation Quality|
|Ryan Georgi||Breaking Down WALS: Investigating the World Atlas of Language Structures for Low-Density Language Tool Development|
|David Goss-grubbs||Locutus: A Portable Natural Language Interface to Databases|
|Gholamreza Haffari, Majid Razmara and Fred Popowich||Semi-Supervised Block ITG Models for Word Alignment|
|Rebecca Lunsford and Peter A Heeman||Using Reinforcement Learning to Create Communication Channel Management Strategies for Diverse Users|
|Kelly O'Hara, Liam McGrath and Michelle Gregory||Query Generation for Web-Based Automated Document Discovery|
|Emily Tucker Prud'hommeaux||Toward Automatic Scoring and Alignment of Narrative Recall|
|Stuart Rose, Dave Engel, Nick Cramer and Wendy Cowley||Automatic Keyword Extraction from Individual Documents|
|Maxim Roy and Fred Popowich||Phrase-based Statistical Machine Translation for a low-density language pair|
|Oana Sandu, Giuseppe Carenini, Gabriel Murray and Raymond Ng||Domain adaptation for summarization of conversations|
|Abhishek Singh, Lucy Vanderwende and Wei Jin||Ranking Summaries for Content and Coherence without Reference Summaries|
|Milan Tofiloski, Fred Popowich and Maite Taboada||Extending Centering Theory For The Measure Of Coherence|
Call for Submissions and Participation
The first Northwest Regional NLP Workshop will occur on Friday, April 23, 2010 in Redmond, WA. We welcome submissions for both oral and poster presentations on all aspects of natural language text and speech processing, computational linguistics, and human language technologies.
The goals of this one-day NW-NLP workshop are three-fold. First, to push research forward: This conference will be a less-formal setting for individuals and research groups in the Pacific Northwest to present and get feedback on their research agendas. Second, to make new acquaintances: Relatively short distances separate the NLP groups of the northwest, and yet there are many researchers that have yet to meet in person: A regional conference will provide a convenient excuse for computational linguists from Oregon, Washington, British Columbia and the surrounding areas to become better acquainted. Third, to instigate collaboration: Researchers who meet new people and learn about their research will identify areas of mutual interest and complementary expertise.
We encourage submissions to this workshop for both completed work and work in progress. Poster and oral presentations may be practice for presentations at upcoming conferences. This NW-NLP workshop is also an ideal place to receive feedback on early-stage research. We particularly invite students and young researchers to present their work.
With funds provided by the Pacific Northwest National Laboratory, we are pleased to announce two monetary awards for NW-NLP 2010:
- $200 for Best Student Presentation
- $100 for Best Student Poster
Fri. Feb. 26 : Submission deadline
- Mon. Mar. 1 : Submission deadline extended
- Fri. Mar. 26 : Notification of acceptance
- Fri. Apr. 16 : Camera-ready extended abstracts due
- Fri. Apr. 23 : NW-NLP Workshop 2010
Location:Microsoft Research Redmond
Building 99, Room 1919
14820 NE 36th Street
Redmond, WA 98052
Click here for directions to Microsoft Research.
Submission and Reviewing Procedure:
The NW-NLP Workshop will accept two types of submissions:
Option 1) Extended abstracts. 2-page maximum. This option is intended for submissions of original, completed or ongoing, unpublished research.
Option 2) Authors may submit 'as is' any full conference paper that has been (or that will soon be) submitted to an international conference or workshop that is to be held in 2010 (e.g. ACL, LREC, COLING, etc.). This option is intended to provide students the opportunity of a dry run for their more formal conference presentation. Because full conference papers will already be extensively peer-reviewed by the corresponding international conference, authors of full conference papers will receive less detailed review notes from NW-NLP than they should expect from their major conference. Please specify two pieces of information on each full paper submission: 1. The conference that the paper has been (or will be) submitted to, 2. The paper's status at that conference (e.g. will be submitted / has been submitted / has been accepted / has been rejected).
To submit either an extended abstract or a full paper to NW-NLP, authors should upload a .pdf version of their submission to the EasyChair conference submission system.
Reviews of submissions at NW-NLP will *not* be double-blind: A strong preference will be given for submissions from students. Please include author information on your submission. Additionally, submissions from student authors may begin with a statement of recommendation from the student's faculty advisor. A statement of recommendation should explain why this student would benefit from presenting at NW-NLP.
Please also indicate on your submitted .pdf file a preference for oral or poster presentation format.
We look forward to an exciting and busy day of presentations and research at NW-NLP 2010.
General Chair:Christian Monson (monsonc at ohsu dot edu), Oregon Health & Science University
|Emily M. Bender||University of Washington|
|Giuseppe Carenini||The University of British Columbia|
|Michael Gamon||Microsoft Research|
|Michelle L. Gregory||Pacific Northwest National Laboratory|
|Will Lewis||Microsoft Research|
|Liam R McGrath||Pacific Northwest National Laboratory|
|Fred Popowich||Simon Fraser University|
|Chris Quirk||Microsoft Research|
|Brian Roark||Oregon Health & Science University|
|Anoop Sarkar||Simon Fraser University|
|Fei Xia||University of Washington|
|Megan Schneider||University of Washington|